Alert archive / California / Frost Advisories in 2022
Frost Advisory 23, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 21, 2022, 2:07 PM PDT for 5 counties in California. It took effect at Apr 22, 2022, 1:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2022, 2:07 PM PDT (21:07 UTC)
- In effect from
- Apr 22, 2022, 1:00 AM PDT
- Expired
- Apr 22, 2022, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 75 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366 WWUS76 KEKA 212107 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 207 PM PDT Thu Apr 21 2022 CAZ102-105>108-110-111-114-115-220515- /O.NEW.KEKA.FR.Y.0023.220422T0800Z-220422T1600Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake-Southern Lake- 207 PM PDT Thu Apr 21 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Del Norte Interior, Northern Humboldt Interior, Southern Humboldt Interior, Northern Trinity, Southern Trinity, Northwestern Mendocino Interior, Northeastern Mendocino Interior, Northern Lake and Southern Lake Counties. * WHEN...From 1 AM to 9 AM PDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
3 follow-up statements
644 WWUS76 KEKA 220501 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1001 PM PDT Thu Apr 21 2022 CAZ102-105>108-110-111-114-115-221600- /O.CON.KEKA.FR.Y.0023.220422T0800Z-220422T1600Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake-Southern Lake- 1001 PM PDT Thu Apr 21 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Southern Trinity, Northeastern Mendocino Interior, Northwestern Mendocino Interior, Del Norte Interior, Northern Humboldt Interior, Northern Trinity, Southern Humboldt Interior, Northern Lake and Southern Lake Counties. * WHEN...From 1 AM to 9 AM PDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
000 WWUS76 KEKA 221024 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 324 AM PDT Fri Apr 22 2022 CAZ106-110-111-114-221830- /O.CAN.KEKA.FR.Y.0023.000000T0000Z-220422T1600Z/ /O.NEW.KEKA.FZ.A.0007.220423T0900Z-220423T1600Z/ Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 324 AM PDT Fri Apr 22 2022 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FROST ADVISORY IS CANCELLED FOR THIS MORNING... * WHAT...Sub-freezing temperatures as low as 33 possible. * WHERE...Southern Humboldt Interior, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake Counties. * WHEN...From late tonight through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ102-105-115-221130- /O.CAN.KEKA.FR.Y.0023.000000T0000Z-220422T1600Z/ Del Norte Interior-Northern Humboldt Interior-Southern Lake- 324 AM PDT Fri Apr 22 2022 ...FROST ADVISORY IS CANCELLED... Continued shower activity and fog in the valleys is keep temperatures warmer than previously expected. $$ CAZ107-108-221830- /O.NEW.KEKA.FZ.A.0007.220423T0900Z-220423T1600Z/ /O.CON.KEKA.FR.Y.0023.000000T0000Z-220422T1600Z/ Northern Trinity-Southern Trinity- 324 AM PDT Fri Apr 22 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 26 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 30 possible. * WHERE...Northern Trinity and Southern Trinity Counties. * WHEN...For the Frost Advisory, until 9 AM PDT this morning. For the Freeze Watch, from late tonight through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
505 WWUS76 KEKA 221546 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 846 AM PDT Fri Apr 22 2022 CAZ107-108-230000- /O.EXP.KEKA.FR.Y.0023.000000T0000Z-220422T1600Z/ /O.CON.KEKA.FZ.A.0007.220423T0900Z-220423T1600Z/ Northern Trinity-Southern Trinity- 846 AM PDT Fri Apr 22 2022 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Southern Trinity and Northern Trinity Counties. * WHEN...From late tonight through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ106-110-111-114-230000- /O.CON.KEKA.FZ.A.0007.220423T0900Z-220423T1600Z/ Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 846 AM PDT Fri Apr 22 2022 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 33 possible. * WHERE...Northwestern Mendocino Interior, Northeastern Mendocino Interior, Southern Humboldt Interior and Northern Lake Counties. * WHEN...From late tonight through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 21, 5:03 AM PDT, 9 hours 4 minutes earlier.
Area forecast discussion, Apr 21, 5:03 AM PDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
503 AM PDT Thu Apr 21 2022
.SYNOPSIS...Rain showers, high elevation snow, and isolated
thunderstorms will continue today. Showers will taper off Friday
as high pressure builds in. This will bring warmer temperatures
and mainly dry weather for the weekend and through midweek. There
is a chance for some light rain Tuesday in the north.
&&
.DISCUSSION...A broad upper level low is in the eastern Pacific
just off the Washington/British Columbia coast. Over the next 24
hours this will split with much of the energy diving south into
the desert southwest with the rest going into Canada. This will
continue to bring showers and possibly a few thunderstorms to the
area this afternoon. Rainfall amounts for today and tonight will
generally range from a tenth to a half inch with locally higher
amounts up to three quarters of an inch. This expected to widely
variable due to the showery nature of the precip. Snow levels are
around 3,500 to 4,000 feet his morning rising slightly this
afternoon. This afternoon the cooler air aloft and some daytime
heating will likely bring a few thunderstorms to the area.
Instability is around 100 to 200 J/kg of CAPE on the NAM with some
locally higher areas.
Tonight the showers will generally come to an end towards morning.
Some frost possible in the colder spots, but there is expected to
be too much fog or low clouds in most valleys to warrant a frost
advisory. Friday high pressure starts to edge the trough off to
the east. It looks like there will still be a few showers over the
inland areas in the afternoon, but confidence is low on the
coverage.
Friday night into Saturday morning there will likely be less
clouds in the valleys and this may be the coldest morning. The
colder spots will likely need frost advisories or freeze warnings.
Saturday afternoon high temperatures will warm as the high
pressure builds with inland areas seeing upper 60s to around 70.
Sunday overnight lows and afternoon highs will warm a few degrees
over Saturday and Monday will be generally similar.
Tuesday a system is expected to move by to the north of the area.
This may bring some light rain to Humboldt and Del Norte counties,
but for now the ensembles are showing this to be light if any does
fall. Mid to late week the ensembles are showing the potential for
some additional rainfall, but there is still a lot of uncertainty
on this.
&&
.AVIATION...The large-scale low center associated with yesterday's
series of fronts is forecast to move overhead today. Thus, winds
should slowly weaken through the day, going calm this evening while
scattered showers continue, with possibly another weak pulse moving
in the evening and tonight. Conditions should remain mostly VFR
today, although brief drops to MVFR are possible within stray
showers. Ceilings may drop down to MVFR this evening and tonight
with another weak pulse as well.
&&
.MARINE...Advisory-level southerlies continue today then
significantly weaken tonight, going calm to light and variable
Friday as yesterday's fronts's associated surface low passes
overhead. Light northerlies look to return this weekend and early
next week.
Forerunners from the forecasted large west swell are just beginning
to be felt by local buoys. This swell should start filling in slowly
this morning, then quickly ramp up this afternoon. Current numbers
continue to look like a peak of around 14 to 15 ft at 16 seconds
from 280 deg late tonight. Another low looks to speed across this
section of the NEPAC later this week, possibly sending us another
NW swell this weekend and early next week.
/TDJ
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT Saturday for PZZ450-470-
455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 21, 2:07 PM PDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 207 PM PDT Thu Apr 21 2022 CAZ101-103-104-109-112-113-115-222115- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Southern Lake- 207 PM PDT Thu Apr 21 2022 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105>108-110-111-114-222115- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 207 PM PDT Thu Apr 21 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Frost Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 5:23 PM PDT | Winter Weather Advisory | EKA | 10 hr | |
| Apr 20, 8:09 PM PDT | Special Weather Statement | EKA | Humboldt | 36 min |
| Apr 20, 8:50 PM PDT | Special Weather Statement | EKA | Humboldt | 25 min |
Nearby
Frost Advisories in California, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.